Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 170, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 1, 2006, 3:54 PM EDT for Ross County, Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2006, 3:54 PM EDT (19:54 UTC)
- Expired
- Jun 1, 2006, 4:41 PM EDT
- In force
- 47 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Ross County, OH
The radar
The Cincinnati radar (KILN), 66 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:46 PM EDT, 8 minutes earlier.
Area forecast discussion, Jun 1, 3:46 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 346 PM EDT THU JUN 1 2006 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... A COLD FRONT STRETCHED FROM NEAR KMIE TO KCMH THIS AFTERNOON. NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WERE POPPING UP ACROSS EASTERN INDIANA...WITH SCATTERED COVERAGE ELSEWHERE. TEMPERATURES RANGED FROM THE UPPER 70S TO LOWER 80S. SOME OF THESE STORMS WILL PRODUCE LARGE HAIL AND DAMAGING WINDS IN SPOTS...AND SPC HAS PUT THE SOUTHERN THIRD OF THE FCST IN A SEVERE THUNDERSTORM WATCH UNTIL 8 PM. WITH THE RELATIVELY SLOW MOVEMENT...FLOODING WILL BE A CONCERN AS WELL. THE PCPN WILL WIND DOWN OVERNIGHT...ALTHOUGH THE GFS PRODUCES MORE REDEVELOPMENT ALONG THE BNDRY LATER TONIGHT THAN THE NAM. THERE WILL BE SOME PATCHY FOG. LOW TEMPS WILL REMAIN IN THE 60S. FRIDAY...HIGH TEMPS WILL BE COOLER BEHIND THE FRONT IN THE 70S...WITH LINGERING SCATTERED SHOWERS AND THUNDERSTORMS. && .LONG TERM /SATURDAY THROUGH THURSDAY/... PCPN CHANCES WILL LINGER INTO SAT AS UPR LO DROPS SOUTH AND EAST THRU LWR GRT LKS. MODELS CONTINUE TO HAVE SOME DIFFICULTY IN UPR LO POSN AND MOVEMENT INTO ERLY NEXT WEEK...WITH GFS CONTINUING TO SUGGEST A SLOWER AND MUCH FURTHER WEST TRACK TO THE UPR LO OVER REGION. MODEL CONSENSUS THOUGH IS FAVORING A SOMEWHAT MORE PROGRESSIVE AND EASTERN SOLN TO UPR LO AND TROF...AND WILL BE TRENDING FCST TOWARDS THIS CONSENSUS SOLN. MODELS DO AGREE ON UPR TROF AXIS AND LO INVOF FCST AREA SAT...AND THIS SHOULD CONTRIBUTE TO SCT SHRA/TSTM ACTIVITY DURING THE AFTN/EVNG HOURS. UPR LO WILL THEN SHIFT EAST WITH FCST AREA ON BACK SIDE OF UPR TROF FOR SUN AND MON. WILL INDICATE A DRY FCST FOR BOTH OF THESE DAYS. UPR LO/TROF SETTLES OVER MID ATLC THEN THRU MIDWEEK WITH SFC HI PRES ACRS OH VLY INTO TUES. APPEARS NEXT CHANCE AT PCPN WILL COME WED/WED NIGHT AS A COLD FRONT DROPS SOUTH AND EAST ACRS FCST AREA. TEMPS WILL BE SLIGHTLY BELOW NORMAL OVER THE WEEKEND...WITH TEMPS SLOWLY WARMING THRU REMAINDER OF EXTENDED TO NEAR NORMAL LEVELS. RYAN && .PREV DISCUSSION... /ISSUED 205 PM EDT THU JUN 1 2006/ .AVIATION /18Z-18Z/... TSRA ARE NOW BEGINNING TO DEVELOP AHEAD OF CLDFNT WHICH IS STILL DRAPED ACROSS THE NW COUNTIES. IN ADDITION...TSRA COMPLEX IS MOVING EAST FROM WRN IN/KY. LOOKS LIKE THE BEST CHANCE OF TSRA WILL BE UNTIL 02Z. NAM AND GFS HAVE COME INTO AGREEMENT IN PUSHING FRONT INTO SRN OHIO OVERNIGHT...THEN SOUTH OF THE AREA ON FRIDAY. IFR TO MVFR CIGS WILL PUSH INTO THE TAFS BEHIND THE FNT...BUT THEN AS FRONT PUSHES SOUTH ON FRIDAY CIGS WILL IMPROVE. LINGERS SHOWERS IN THE SRN TAFS INTO FRIDAY MORNING. SITES && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 1, 5:04 AM EDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 504 AM EDT THU JUN 1 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-020915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 504 AM EDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jun 1, 10:49 AM EDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1049 AM EDT THU JUN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TSTM WND DMG BELFAST 39.06N 83.55W
05/31/2006 HIGHLAND OH COUNTY OFFICIAL
TREES DOWN
0819 PM TSTM WND DMG MAY HILL 39.01N 83.51W
05/31/2006 ADAMS OH LAW ENFORCEMENT
TREE DOWN ON LEWISVILLE RD, SEVERAL LARGE LIMBS DOWN IN
MAY HILL
&&
HAWBLITZELLocal storm report, Jun 1, 2:31 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...COR
NATIONAL WEATHER SERVICE WILMINGTON OH
231 PM EDT THU JUN 01 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG HAGERSTOWN 39.91N 85.16W
06/01/2006 WAYNE IN LAW ENFORCEMENT
NUMEROUS TREES...TREE LIMBS AND POWER POLES DOWN IN
HAGERSTOWN.Local storm report, Jun 1, 3:04 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...COR
NATIONAL WEATHER SERVICE WILMINGTON OH
304 PM EDT THU JUN 01 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0346 PM TSTM WND DMG 10 NW RICHMOND 39.93N 85.02W
06/01/2006 WAYNE IN LAW ENFORCEMENT
TREES DOWN CENTERVILLE ROAD.Local storm report, Jun 1, 3:31 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
231 PM CDT THU JUN 01 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0220 PM NON-TSTM WND DMGHAGERSTOWN 39.91N 85.16W
06/01/2006 WAYNE IN LAW ENFORCEMENT
NUMEROUS TREES...TREE LIMBS AND POWER POLES DOWN IN
HAGERSTOWN.Local storm report, Jun 1, 3:31 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...COR
NATIONAL WEATHER SERVICE WILMINGTON OH
231 PM CDT THU JUN 01 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG HAGERSTOWN 39.91N 85.16W
06/01/2006 WAYNE IN LAW ENFORCEMENT
NUMEROUS TREES...TREE LIMBS AND POWER POLES DOWN IN
HAGERSTOWN.The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:01 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Highland | 44 min |
| Jun 1, 4:42 PM EDT | Flash Flood Warning | ILN | Darke | 2 hr |
| Jun 1, 4:58 PM EDT | Flash Flood Warning | ILN | Franklin | 2 hr |
| Jun 1, 6:27 PM EDT | Flash Flood Warning | ILN | Darke, Miami | 3 hr |
| Jun 1, 6:41 PM EDT | Flash Flood Warning | ILN | Franklin, Licking, Pickaway | 4 hr |
| Jun 1, 6:59 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 46 min |
| Jun 1, 7:38 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 52 min |
| Jun 1, 3:13 PM EDT | Severe Thunderstorm Warning | ILN | Wayne | 62 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.